MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25685
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
They tried to put the stent in the bile duct, but the stent could not pass through the stricture in the bile duct.Did any section of the device remain inside the patient body? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedure(s)? no.Were there any adverse effects on the patient due to this occurrence? no.Did the product cause or contribute to the adverse effect(s)? no.Please indicate where the device was stored prior to use.This product was located in the ercp room prior to use.What is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure? visiglide 2 guidewire - outer diameter 0.025in / length 450cm / tip shape angled / first use were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the device over the particular wire guide? if yes please indicate the procedure performed.They performed est procedure on the patient before place the stent.Was the wire guide inspected for damage prior to use? yes, it was.Was the device at the centre of the complaint inspected for damage prior to use? yes, it was.Did the patient involved exhibit altered anatomy or tortuous anatomy? no.If not with the device in question, how was the procedure finished? they finished procedure after using the another plastic stent.Is the patient known to be covid-19 positive? unknown.For complaints occurring during use (once in contact with endoscope) also ask: had a sphincterotomy been performed prior to this occurrence? yes, they had.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus tjf260v, 4.2mm.Does your medical facility have a service/maintenance schedule associated with its endoscopes? unknown.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.The bile duct.Was resistance encountered when advancing the wire guide to the target location? no, it wasn't.Was the stricture dilated prior to placing the device?* if so, please indicate what device(s) were used.No.Was resistance encountered when advancing the introduction system in place to the target location? yes, it was.Was resistance encountered when advancing the stent through the obstructed area? n/a (mark n/a if device was not used on any patient) after placement, was stent position verified? if yes, please describe how.After placed the wire guide over the stricture site, they tried to insert the stent along the wire guide, but the stent did not pass through the stricture site.Please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.They tried for about 30 minutes to place the stent.Did any section of the device detach inside the endoscope or patient? no.If the device broke upon removal, please indicate what removal tool(s) were used (manufacturer).Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.Were any modifications made to the complaint device or accessories used with the device in this procedure?  for example guiding catheter shortened.If so please indicate the modifications and why they were necessary.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
1 x zss-10-10-rb of lot number cf1707652 involved in this complaint was unavailable for return to cirl for evaluation.With the information provided, a document based investigation was conducted.This file is linked with another file to cover user error of the incorrect wireguide for the successfully placed device in the procedure.Documents review including ifu review: prior to distribution all zss-10-10-rb devices are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for zss-10-10-rb of lot number cf1707652 did not reveal any discrepancies that could have contributed to this complaint issue.  the review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number cf1707652.Root cause review: a definitive root cause could be attributed to the use of a non-recommended wire guide with the device.It should be noted that that a 0.025¿ wireguide was used however a 0.035¿ wireguide is recommended as per the product label and all simulated use testing to date has been completed using a 0.035¿ wire guide.It is possible that this negatively affected the ability to pass the stricture as a 0.025¿ wireguide would not offer as much support as a larger 0.035¿ wireguide.Summary: complaint is confirmed based on customers testimony.  according to the information reported, the patient did not experience any adverse effects due to this occurrence.  complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11164179
Report Number3001845648-2021-00013
Device Sequence Number3606850
Product Code FGE
UDI-Device Identifier10827002256856
UDI-Public(01)10827002256856(17)230212(10)CF1707652
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model NumberG25685
Device Catalogue NumberZSS-10-10-RB
Device Lot NumberCF1707652
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/15/2020
Event Location Hospital
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1